Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 124, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 22, 1997, 4:58 AM CDT for McCurtain County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 1997, 4:58 AM CDT (09:58 UTC)
- Expired
- Apr 22, 1997, 6:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 5:30 AM CDT | Hail 0.88 | Haworth, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 220959 RRA SVRSHV OKC089-221100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 458 AM CDT TUE APR 22 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 AM CDT FOR THE FOLLOWING AREA... IN SOUTHEAST OKLAHOMA ...MCCURTAIN COUNTY CURRENT DOPPLER RADAR IN SHREVEPORT DETECTED A SEVERE THUNDERSTORM IN MCCURTAIN COUNTY NEAR HAWORTH. THIS THUNDERSTORM LIKELY CONTAINS LARGE HAIL IN EXCESS OF ONE INCH AS IT TRAVELS NORTHEAST NEAR 15 MPH. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LAtRGE HAIL AND DAMAGING WIND. 13/04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:03 AM CDT, 55 minutes earlier.
Area forecast discussion, Apr 22, 4:03 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 AM CDT TUE APR 22 1997 WILL KEEP BRIEF FRONTAL SYSTEM OVER NORTHEAST TEXAS ACROSS NORTH LOUISIANA AND INTO MS CONTINUES TO REMAIN FOCUS FOR SHOWERS AND THUNDERSTORMS. THE FRONTAL SYSTEM WILL REMAIN OVER THE FA DURING THE DAY AND THEN MOVE SLOWLY SOUTH BY LATE AFTERNOON AND INTO THE EVENING. ANOTHER IN A SERIES OF UPPER DISTURBANCES WILL SPREAD SOUTHEAST IN THE NORTHWEST FLOW ALOFT WITH THE UPPER TROF DEEPENING AND MOVING FRONT TO NEAR COASTAL SECTIONS DURING THE EVENING. AFTER THE FRONT MOVES EAST AND SOUTH OF CWA RAIN CHANCES WILL DECREASE WITH LOWER MEAN RH VALUES. SHOWERS AND THUNDERSTORMS WILL BE SEVERE TODAY AND POSSIBLY INTO THE EVENING OVER THE FA. WITH A SURFACE LOW IN THE GULF AND ANOTHER OVER THE SOUTHEAST ENOUGH MOISTURE WILL WRAP AROUND TO KEEP CLOUDS INTO THE NORTHEAST AND NORTHERN SECTIONS OF CWA BUT DRY SLOT WILL ALLOW DECREASE IN CLOUDS ON WEDNESDAY.z SHV 75/53/79 851 MLU 75/54/78 851 SIX
In the hours before
Local storm report, Apr 22, 2:30 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
230 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0208 AM GLADEWATER TX 2.75 INCH HAIL
04/22/97 GREGG
0210 AM 2 NW LONGVIEW TX 1.75 INCH HAIL
04/22/97 GREGG
0210 AM LONGVIEW TX WIND DAMAGE
04/22/97 GREGG TREES AND POWER LINES
DOWN.
SIXLocal storm report, Apr 22, 2:34 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
230 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0208 AM GLADEWATER TX 2.75 INCH HAIL
04/22/97 GREGG
0210 AM 2 NW LONGVIEW TX 1.75 INCH HAIL
04/22/97 GREGG
0210 AM LONGVIEW TX WIND DAMAGE
04/22/97 GREGG TREES AND POWER LINES
DOWN.
SIXLocal storm report, Apr 22, 3:40 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
340 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0220 AM SHREVEPORT LA .75 INCH HAIL
04/22/97 CADDO LINWOOD AND 70TH STREET
0230 AM HALLSVILLE TX .75 INCH HAIL
04/22/97 HARRISON
0240 AM SHREVEPORT RGNL ARPT LA .75 INCH HAIL
04/22/97 CADDO
0325 AM 3 W LINDEN TX 4.5 INCH HAIL
04/22/97 CASS
0330 AM KEITHVILLE LA .5 INCH HAIL
04/22/97 CADDO
0335 AM KEITHVILLE LA .75 INCH HAIL
04/22/97 CADDO
ELEVENLocal storm report, Apr 22, 3:49 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
340 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0220 AM SHREVEPORT LA .75 INCH HAIL
04/22/97 CADDO LINWOOD AND 70TH STREET
0230 AM HALLSVILLE TX .75 INCH HAIL
04/22/97 HARRISON
0240 AM SHREVEPORT RGNL ARPT LA .75 INCH HAIL
04/22/97 CADDO
0325 AM 3 W LINDEN TX 4.5 INCH HAIL
04/22/97 CASS
0330 AM KEITHVILLE LA .5 INCH HAIL
04/22/97 CADDO
0335 AM KEITHVILLE LA .75 INCH HAIL
04/2"2/97 CADDO
ELEVENLocal storm report, Apr 22, 4:25 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
425 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0345 AM KEITHVILLE LA 2.5 INCH HAIL
04/22/97 CADDO
0355 AM SHREVEPORT LA 1 INCH HAIL
04/22/97 CADDO JEWELLA AND GREENWOOD RD
0350 AM STONEWALL LA 1 INCH HAIL
04/22/97 DE SOTO
0410 AM STONEWALL LA 1.75 INCH HAIL
04/22/97 DE SOTO
ELEVENLocal storm report, Apr 22, 4:28 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
425 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0345 AM KEITHVILLE LA 2.5 INCH HAIL
04/22/97 CADDO
0355 AM SHREVEPORT LA 1 INCH HAIL
04/22/97 CADDO JEWELLA AND GREENWOOD RD
0350 AM STONEWALL LA 1 INCH HAIL
04/22/97 DE SOTO
0410 AM STONEWALL LA 1.75 INCH HAIL
04/22/97 DE SOTO
ELEVENThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:40 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.